MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAXCORE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAXCORE; BIOPSY INSTRUMENT
Catalog Number MC1410
Medical Device Problem Codes Failure to Fire (2610); Material Twisted/Bent (2981)
Health Effect - Clinical Code Skin Erosion (2075)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent a biopsy procedure using maxcore instrument.During the procedure the needle was inserted into the breast and fired.However, the tissue acquisition mechanism at the tip of the needle (needle notch) did not function properly.There was patient reported injury with skin deformation and trauma in the breast area.Current patient status is unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical sample, one maxcore disposable core biopsy instrument was evaluated.The device appeared to clean and received in the initial position.The device received without needle protector and yellow guard.Upon visual evaluation, a backwards bend was noted to sample notch when placed against a straight edge ruler.Due to the bent sample notch, no functional testing was performed.Therefore, the investigation is confirmed for the identified bent issue as bent noted to sample notch.The investigation is inconclusive for failure to fire issue as no functional testing was not performed.A definitive root cause for the failure to fire could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a biopsy procedure using the maxcore instrument.During the procedure, the needle was inserted into the breast and fired.However, the tissue acquisition mechanism at the tip of the needle (needle notch) did not function properly.The patient reported injury, including skin deformation and trauma in the breast area.The current status of the patient is unknown.

Brand Name
MAXCORE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23388374
Report Number2020394-2025-01764
Device Sequence Number9945233
Product Code KNW
UDI-Device Identifier00801741084423
UDI-Public(01)00801741084423(11)240605(17)270430(10)REJS2322
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC1410
Device Lot NumberREJS2322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale